Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 73, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 1, 2007, 2:46 PM MST for Gila County, Arizona. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2007, 2:46 PM MST (21:46 UTC)
- Expired
- Sep 1, 2007, 3:15 PM MST
- In force
- 29 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 2912 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:30 PM MST, 16 minutes earlier.
Area forecast discussion, Sep 1, 2:30 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT SEP 01 2007 .SYNOPSIS...HIGH PRESSURE AND MONSOON MOISTURE WILL CONTINUE TO BRING A CHANCE OF THUNDERSTORMS TO NORTHERN ARIZONA OVER THE NEXT WEEK. OTHERWISE...ABOVE NORMAL TEMPERATURES WILL CONTINUE UNTIL MONDAY THEN LOWER TO NEAR NORMAL LEVELS BY WEDNESDAY OR THURSDAY AS HIGH PRESSURE WEAKENS. && .DISCUSSION...A DEEP LAYER HIGH PRESSURE SYSTEM REMAINS CENTERED OVER THE CALIFORNIA/ARIZONA BORDER THIS AFTERNOON. AS A RESULT...MOST OF NORTHERN ARIZONA WAS LOCATED UNDER A NORTH TO NORTHEAST FLOW REGIME. THE SOUNDING AT FLAGSTAFF SHOWED QUITE A BIT OF MOISTURE IN THE LOW LEVELS RELATIVE TO A COOL AIR MASS ALOFT AND INDICATES A FAIRLY UNSTABLE AIR MASS. ALL SIGNS STILL POINT TOWARD THUNDERSTORMS INITIATING ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS THEN PUSHING SOUTHWARD INTO THE LOWER DESERTS. THINK A FEW AFTERNOON AND EARLY EVENING SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN GILA AND YAVAPAI COUNTIES. FOR TONIGHT...WITH NORTHEAST FLOW...OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN UTAH AND COLORADO ARE LIKELY TO MOVE ACROSS NORTHEAST ARIZONA AND INITIATE A FEW STORMS. AS A RESULT...WILL BE CARRYING OVERNIGHT POPS HIGHER THAN THE CLIMATOLOGICAL VALUES. FOR SUNDAY AND MONDAY...NOT MUCH CHANGE IN THE CURRENT PATTERN WITH THE POTENTIAL FOR STRONG THUNDERSTORMS TO MOVE OFF THE RIM AND INTO THE LOWER DESERTS TO THE SOUTH DURING THE AFTERNOONS. NORTHEAST FLOW WILL CONTINUE TO DIRECT NIGHTTIME OUTFLOW BOUNDARIES INTO NORTHEAST ARIZONA WITH THE NOCTURNAL THUNDERSTORM THREAT CONTINUING. FOR THE REMAINDER OF THE WEEK...THE PATTERN GETS EXCEEDINGLY COMPLICATED. MOISTURE LOOKS LIKE IT WILL REMAIN IN PLACE WITH AN INTRIGUING INTERACTION BETWEEN THE CURRENT HIGH PRESSURE SYSTEM...A TROUGH FROM THE NORTH AND THE POTENTIAL INPUT OF DEEP MOISTURE FROM THE TROPICS. THE NET RESULT WILL BE THAT THE CHANCE OF SHOWERS AND STORMS WILL CONTINUE THROUGH THE EXTENDED WITH THE POTENTIAL FOR SOME VERY WET DAYS TOWARDS THE END OF NEXT WEEK. MCCOLLUM && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCT TSRA/SHRA TO CONTINUE THROUGH 03Z WITH CIGS BKN130-150 AND LCL MVFR CONDITIONS IN THE STRONGER STORMS. AFT 03Z SCT SHRA AND WDLY SCT TSRA SHOULD DIMINISH IN AREAL COVERAGE. FOR SUNDAY...EXPECT SCT TSRA TO DEVELOP OVER THE HIGHER TERRAIN BTWN 17Z-19Z. DL && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 1, 10:00 AM MST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT SEP 1 2007 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS. INDICATIONS ARE THAT THE AIR MASS HAS BECOME MORE UNSTABLE. BY THIS AFTERNOON NORTHEAST FLOW ALOFT WILL PUSH THUNDERSTORMS THAT FORM ALONG THE MOGOLLON RIM SOUTHWARD INTO GILA AND YAVAPAI COUNTIES. THE POTENTIAL IS FOR ISOLATED STRONGER STORMS TO PRODUCE 1.00 INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH WITH LOCAL RAINFALL ACCUMULATIONS IN EXCESS OF 2 INCHES. OVERNIGHT...THUNDERSTORM ACTIVITY WILL CONTINUE BUT BE FOCUSED OVER NORTHEAST ARIZONA WHERE STORMS WILL MOVE IN FROM NEW MEXICO AND COLORADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY AND MONDAY...THE SAME THREAT AS DESCRIBED ABOVE WILL CONTINUE. LATER IN THE WEEK...A COMPLICATED INTERACTION BETWEEN MOISTURE FROM THE SOUTH AND A LOW PRESSURE SYSTEM TO THE NORTH COULD RESULT IN SOME VERY WET DAYS. STAY TUNED FOR DEVELOPMENTS CONCERNING THE END OF THE WEEK SYSTEM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 2:02 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 118 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.